It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Joanne on January 12, 2000 at 00:36:49:

In Reply to: Looking for Answers posted by John on January 09, 2000 at 00:19:26:

: To anyone who can help,

: I have had seizures (petit mal) since I was 5 years old. I was on different anticonvulsants until I decided to go
: off my anticonvulsant for good in 1993. I stayed off anticonvulsants for a little over 4 years. My situation
: worsened in the Fall of '97. I had to go on Depakote which helps but I still have bad anxiety and depression
: to the point of having suicidal, obsessive thoughts at times. I am beginning to wonder if I do have brain
: damage from not being on medicine for over 4 years. I have been trying natural methods of getting rid of my
: seizures since 1993 and have had some success but am wondering if I need to be on a certain amount of
: synthetic medicine for the rest of my life. What caught my eye about your message I am responding to was
: that you mentioned one kind of depression being associated with seizures and a person's temporal lobe. My
: x-neurologist once told me that my seizures originate in the area right next to the limbic system, which is the
: emotional center of your brain. Maybe this is why I have my anxiety and depression and not because my
: body, especially my brain, are full of toxins. My immune system has also been affected and I have many food
: sensitivities or allergies. I'm wondering if I have Chronic Fatigue Syndrome as well. Do you have any honest
: advice for me. Can you shed any light on my situation or know someone who can from a scientific point of
: view. I've been resisting going on an antidepressant because of synthetic medicine's side effects but maybe
: I should reconsider. It's affecting my work situation and my life. I don't feel comfortable in my body many
: times. Am I detoxing over time or am I just being stupid? Confused - John


John, you're not stupid! You're are experiencing what MOST people with chronic seizures experience. Some people are lucky enough to escape the mood swings, anxiety and depression but others like yourself know exactly what you're talking about. Seizures and emotional turmoil go hand in hand. Sometimes doctors do not like to give out drugs for depression to people with seizures. These kinds of drugs can lower the seizure threshold and you will have more of them. I think, tho, that doctors are not treating the whole package with their patients. People with epilepsy need far more help than they're getting...so many more issues need to be addressed with a person with epilepsy. I wish you luck and please be assured that you are not alone. A good therapist can be helpful. I would try that before I started taking drugs for depression. Good luck!

Follow Ups

All times are GMT -7. The time now is 01:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!